Contact equations, Lipschitz extensions and isoperimetric inequalities

Magnani, Valentino
September 2010
Calculus of Variations & Partial Differential Equations;Sep2010, Vol. 39 Issue 1/2, p233
Academic Journal
We characterize locally Lipschitz mappings and existence of Lipschitz extensions through a first order nonlinear system of PDEs. We extend this study to graded group-valued Lipschitz mappings defined on compact Riemannian manifolds. Through a simple application, we emphasize the connection between these PDEs and the Rumin complex. We introduce a class of 2-step groups, satisfying some abstract geometric conditions and we show that Lipschitz mappings taking values in these groups and defined on subsets of the plane admit Lipschitz extensions. We present several examples of these groups, called Allcock groups, observing that their horizontal distribution may have any codimesion. Finally, we show how these Lipschitz extensions theorems lead us to quadratic isoperimetric inequalities in all Allcock groups.


Related Articles

  • Second Order Isoperimetric Inequalities of Split Extensions. Wang, Xiaofeng // Southeast Asian Bulletin of Mathematics;2001, Vol. 25 Issue 2, p345 

    In this paper, we set up the general upper bounds for the second order dehn functions of split extensions.

  • On the generalized mean curvature. Barozzi, Elisabetta; Gonzalez, Eduardo; Massari, Umberto // Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p491 

    We study some properties of graphs whose mean curvature (in distributional sense) is a vector Radon measure. In particular, we prove that the distributional mean curvature of the graph of a Lipschitz continuous function u is a measure if and only if the distributional divergence of T u is a...

  • Isoperimetric inequalities on weighted manifolds with boundary. Kolesnikov, A.; Milman, E. // Doklady Mathematics;Sep2015, Vol. 92 Issue 2, p537 

    It is well known that Poincaré-type inequalities on Riemannian manifolds with measure satisfying the generalized Bakry-Émery condition can be obtained by using the Bochner-Lichnerowicz-Weitzenböck formula. In the case of manifolds with boundary, a suitable generalization is Reilly's...

  • The Riemannian Structure of John and Uniform Domains in Rn. Karmazin, A. // Siberian Mathematical Journal;Jul2005, Vol. 46 Issue 4, p623 

    Using the theory of pre-ends, we study the boundary and metric properties of John and uniform domains in the Euclidean n-space. We obtain some results on the metric Riemannian structure of these classes of domains. We prove that the family of John domains is closed under the class of...

  • LIPSCHITZ HOMOTOPY AND DENSITY OF LIPSCHITZ MAPPINGS IN SOBOLEV SPACES. Hajłasz, Piotr; Schikorra, Armin // Annales Academiae Scientiarum Fennicae. Mathematica;2014, Vol. 39 Issue 2, p593 

    We construct a smooth compact n-dimensional manifold Y with one point singularity such that all its Lipschitz homotopy groups are trivial, but Lipschitz mappings Lip (Sn,Y) are not dense in the Sobolev space W1,n(Sn, Y). On the other hand we show that if a metric space Y is Lipschitz (n -...

  • Conformal Riemannian Maps between Riemannian Manifolds, Their Harmonicity and Decomposition Theorems. Ṣahin, Bayram // Acta Applicandae Mathematica;Mar2010, Vol. 109 Issue 3, p829 

    Riemannian maps were introduced by Fischer (Contemp. Math. 132:331–366, ) as a generalization isometric immersions and Riemannian submersions. He showed that such maps could be used to solve the generalized eikonal equation and to build a quantum model. On the other hand, horizontally...

  • HARMONICITY AND SUBMANIFOLD MAPS. Udriste, Constantin; Arsinte, Vasile; Bejenaru, Andreea // Journal of Advanced Mathematical Studies;Feb2012, Vol. 5 Issue 1, p48 

    The aim of this paper is fourfold. Firstly, we introduce and study the fultra-harmonic maps. Secondly, we recall the geometric dynamics generated by a first order normal PDE system and we give original results regarding the geometric dynamics generated by other first order PDE systems. Thirdly,...

  • A differential inequality for the isoperimetric profile. Bayle, Vincent // IMRN: International Mathematics Research Notices;2004, Vol. 2004 Issue 7, p311 

    We show that the isoperimetric profile of a closed Riemannian manifold satisfies a second-order differential inequality which only depends on its dimension and on a lower bound on the Ricci curvature. Not only does this differential property enable us to derive regularity of the profile but it...

  • Isoperimetric inequalities for minimal submanifolds in Riemannian manifolds: a counterexample in higher codimension. Bangert, Victor; Röttgen, Nena // Calculus of Variations & Partial Differential Equations;Nov2012, Vol. 45 Issue 3/4, p455 

    For compact Riemannian manifolds with convex boundary, B. White proved the following alternative: either there is an isoperimetric inequality for minimal hypersurfaces or there exists a closed minimal hypersurface, possibly with a small singular set. There is the natural question if a similar...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics